Feel agitated, new user

by Marilyn
(Ontario)

I started the cream today...1/4tsp
I felt agitated and heart pounding shortly after using it.
It's been 3hrs and I still feel a bit agitated or hyperlike.
Is this normal and will it subside with continual use?
My periods are not regular, I am 44yrs old.

Comments for Feel agitated, new user

Click here to add your own comments

Jul 30, 2012
Feel agitated, new user
by: Carol - Cape Town

I am sure Wray will answer your questions as soon as she can but don't worry. These symptoms can be scary but very common if you use too little Progesterone Cream. You have stimulated your Estrogen Receptors I think - check Wray's website regarding Estrogen Dominance. I cannot advise you how much cream to use but I do think it is worth noting that you should not be scared of using too much. Adverse symptoms come about from using too little :). Good luck.

Jul 30, 2012
Re agitation
by: Tiffany

It sounds to me like maybe you didnt use enough of the cream, try just about a tsp. If you dont use enough you will have negative effects like you were feeling due to the imbalance in your hormones.The progesterone cream makes the estrogen in your bodymore sensative and so if you dont use enough you can experience panic attacks and all other sorts of things. Wray talks about it on the website, there is alot of info on there. Hope this helps and good luck.

Jul 31, 2012
Feel agitated, new user
by: Wray

Hi Marilyn The 1/4tsp you're using might be enough if it's a 10% cream, giving you 125mg/day progesterone. But if it's only a 1.6% as most are, which would give you only 20mg/day, it's not enough. We do have a few pages you could read through, in particular Peri-menopause and Oestrogen Dominance. They explain what's occurring and how to use progesterone. Take care Wray

Jul 31, 2012
Feel agitated, new user
by: Marilyn

I'm using Natpro. My symptoms are not too bad other than feeling agitated a bit and heart pounding a bit. Should I continue with the same dose (1/4) tsp twice a day for 2 weeks and then adjust after 2 weeks if my body does not adjust?

Aug 01, 2012
Feel agitated, new user
by: Wray

Hi Marilyn Ok, so if you're using Natpro the 1/4 tsp is giving you only 42mg/day. I see from this comment you are using 1/4 tsp twice a day. In your first comment it seemed you only used in once a day. So the 1/2 tsp is about 84mg. I don't believe this is enough, I really feel 100mg/day is the barest minimum. Both Carol and Tiffany are using progesterone and both picked this up immediately. Adverse symptoms do occur if too little is used. You also mention your cycle is irregular, has it been like this for some time, or have you had stress recently and it's become so because of this? You also ask if you should use it for 14 days, was your cycle normally 28 days? Why I ask all this, is you are now 44 so could be in peri-menopause when cycles do become erratic. Although this normally does not occur until the last year or so. Having an irregular cycle makes it difficult to use the progesterone following a cycle, as there isn't one to follow. Which means you won't be getting enough progesterone if you stop using it when bleeding starts. If you could come back to me with answers to those questions, it would help. It does appear that it would be best to use the progesterone daily for 2-3 months, and then try following your cycle again. We do have more info about this on our page How to use progesterone cream. The agitation and heart pounding is due to oestrogen, unfortunately progesterone does stimulate it if too little is used. Oestrogen causes prolongation of the QT interval, which results in palpitations, arrhythmia and Torsades de Pointes. Whereas progesterone shortens the QT interval, see here, here, here, here, here, here and here. Take care Wray

Aug 02, 2012
Feel agitated, new user
by: Marilyn

Hi Wray,
I have been missing periods for about a year now, occasionally before that. I have had hot flashes and nights sweats very badly in the past year. Also severe bloating and achiness, belly weight gain...I look pregnant...I am otherwise slim. I have been taking vitex and menosense...this has helped me greatly. I no longer had night sweats or hot flashes. Bloating would come and go, but not as bad.
Currently I have stopped menosense and vitex and started Natpro. I am also hoping that I will get my sex drive back using Natpro. When I was 40 I was diagnosed with hasimotos which is now under control. Looking back at my symtoms since then I believe I had started perimenopause. My mother started early too, after 40. I've been to doctors since it all started at 40 and all said stress and depression...I said no something is not quite right. Luckily I saw an alternative medicine doctor and figured out my thyroid problem, but I still had other symptoms....I believe perimenopause. It's been a battle till now but after taking herbal and vitamin supplements I feel much better. I've been reading about progesterone and came across this site and this is where I am at.
Thanks for your help.

Aug 14, 2012
New user
by: Marilyn

Hi Wray
You must have missed my last post...pls see above.

I have another question. How long before progesterone starts working...especially in getting my sex drive back.

Thanks again
Marilyn

Aug 16, 2012
Feel agitated, new user
by: Wray

Hi Marilyn Thanks for the further info, it does help. So you are definitely in Peri-menopause now. I would suggest you use the progesterone daily, but please increase the amount, as the 80mg/day is not enough to overcome all the symptoms. You can reduce it as soon as you feel stable. I've found Hot Flushes need about 400mg/day or more before they are under control. The belly weight gain often happens to us in P-M and Menopause, it's caused by excess testosterone, see here and here. If bound to SHBG (sex hormone binding globulin) testosterone becomes inactive, progesterone raises levels of SHBG, see here, so preventing the rise of free testosterone. SHBG drops if sugars are eaten, even those found in all grains, legumes, dairy and sweet starchy fruits and vegetables. Fructose, sucrose and glucose, reduce SHBG by 80, 50 and 40% respectively, see here. It's best to avoid all the foods and sugars mentioned. Please have a vitamin D test done, often a lack of this causes problems with the thyroid, see here, here and here. You also live in Canada where vitamin D levels are generally very low. For more info on vitamin D levels, test kits etc see the Vitamin D Council, GrassrootsHealth and Birmingham Hospital websites. Blood levels should be 70-100ng/ml (175-250nmol/L) and not the 30ng/ml (75nmol/L) most labs and doctors regard as adequate. The minimum daily dose should be 5000iu's per day, although the latest research indicates it should be 10,000iu's per day, see here. Take care Wray

Aug 20, 2012
New user
by: Wray

Hi Marilyn How long before it starts working.....it's anyone's guess. It can be very quick, but can take 3-6 months, in some women longer. It all depends on the severity of symptoms and how much excess oestrogen is present. I found with me some symptoms went quickly, but I wasn't fully well until 6 months later. Some symptoms which I'd never put down to hormones, like cracked heels and flaking nails, took about 3 months to go. My hot flushes went in 10 days, my depression lift after about 3 months and my memory came back after the 6 months. I hope it's not too long for you. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...